MAUDE Adverse Event Report: DEPUY SPINE INC SYMPHONY OCT SYSTEM SHAFT POLYAXIAL SCREW DIAMETER 4.0 ROD, 3.5X28MM 3.5 AND 4.0; POSTERIOR CERVICAL SCREW SYSTEM

DEPUY SPINE INC SYMPHONY OCT SYSTEM SHAFT POLYAXIAL SCREW DIAMETER 4.0 ROD, 3.5X28MM 3.5 AND 4.0; POSTERIOR CERVICAL SCREW SYSTEM
Catalog Number 102035728S
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Nonunion/Delayed-union Bone Fracture (2369)
Date of Event 03/18/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.H11 additional narrative: d4: udi: the expiration date is currently not available.Therefore, the full udi is currently not available.D6a: implant date was an unknown day in (b)(6) 2025.
 
Event or Problem Description
It was reported that a symphony screw broke one month after surgery.The screw was implanted on a c1 vertebra, on a multi-level construction (c1-c6).Patient experienced non-fusion as a result and required a second surgery.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H11 additional narrative: added: d4 (expiration date), d9 and h4 corrected: d4 (primary udi number) h3, h6: the device was received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H3, h4, h6 the product was returned to j&j medtech orthopaedics for evaluation.Visual inspection of the returned device revealed that the threaded tip of the 4.0 shaft ply scrw 3.5x28 was found broken.The broken fragment was not returned for evaluation and the fracture surface was examined.Irregular areas in the from of beach marks were observed, indicating fatigue.This suggest that the fracture occurred post-implantation.Based on the observed evidence, it is reasonable to conclude that the fracture was caused by low-stress, high-cycle fatigue.With the information provided is not possible to determine a potential cause at this moment.The mode of failure of the device is multi-factorial and consideration must be given to all other potential influences such as surgical process, patient variables (e.G.Activity level and use), anatomical considerations and patient changes over time.Any conclusions from the investigational input provided have to be placed into context with all other relevant factors.A dimensional inspection was unable to be performed due to post manufacturing damage.A functional evaluation was not performed as it is not applicable to the complaint condition.The overall complaint was confirmed as the observed condition of the 4.0 shaft ply scrw 3.5x28 would have contributed to the complained device issue.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of j&j medtech orthopaedics quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history review a manufacturing record evaluation was performed for the finished device product code: 102035728s lot number: 405543 the product was released on: 05 sep 2024 manufacturing site: jabil le locle expiry date: 31 jul 2029 if information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
SYMPHONY OCT SYSTEM SHAFT POLYAXIAL SCREW DIAMETER 4.0 ROD, 3.5X28MM 3.5 AND 4.0
Common Device Name
POSTERIOR CERVICAL SCREW SYSTEM
Manufacturer (Section D)
DEPUY SPINE INC
325 paramount drive
raynham MA 02767
Manufacturer (Section G)
MEDOS INT SPINE
chemin blanc 38
le locle 2400
SZ   2400
Manufacturer Contact
elba bello
325 paramount drive
raynham, MA 02767
9083863534
MDR Report Key21824649
Report Number1526439-2025-00499
Device Sequence Number19895417
Product Code NKG
UDI-Device Identifier10705034521565
UDI-Public(01)10705034521565(17)290731(10)405543
Combination Product (Y/N)N
Initial Reporter CountryPO
PMA/510(K) Number
K192014
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number102035728S
Device Lot Number405543
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 03/19/2025
Supplement Date Received by Manufacturer05/13/2025
06/11/2025
Initial Report FDA Received Date04/11/2025
Supplement Report FDA Received Date05/14/2025
06/12/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/05/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale